MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVACULAR STENT GRAFT; ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVACULAR STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number FEM08080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an attempt to deploy the endovascular stent graft in the cephalic arch via access through the left upper arm, the sheath of the delivery system ruptured and the stent graft could not be deployed.The device was removed and another stent was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned delivery system, the reported deployment failure could be confirmed.The stent graft was found to be partially released upon sample receipt.The outer sheath was found to be heavily elongated and fractured indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.Furthermore, the distal outer sheath of the delivery system was found to be perforated by a stent graft strut which made successful stent graft deployment impossible.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with a difficult vessel anatomy or a challenging stent placement site leading to increased friction and subsequent damage to the outer sheath.In this case, the lesion had been pre-dilated, however, difficulties in advancing the system to the lesion site were experienced.Not using an introducer sheath may be another contributing factor to a damage of the tip of the delivery system and subsequent perforation.As reported, no introducer sheath was used during the procedure.Insufficient flushing of the device prior to use may be another contributing factor to increased friction and subsequent damage to the device.On the basis of the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." also the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." furthermore, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure and that the device must be flushed with sterile saline.In addition, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." updated 'eval code & desc - conclusion' due to completion of evaluation.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVACULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6559627
Report Number9681442-2017-00177
Device Sequence Number557234
Product Code PFV
UDI-Device Identifier04049519008509
UDI-Public(01)04049519008509(17)191216(10)ANAZ2351
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Model NumberFEM08080
Device Catalogue NumberFEM08080
Device Lot NumberANAZ2351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer06/06/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight88